Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 465, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 28, 2005, 5:30 PM CST for Autauga County, Alabama. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 5:30 PM CST (23:30 UTC)
- Expired
- Nov 28, 2005, 5:42 PM CST
- In force
- 12 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 9:55 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 2:45 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 28, 2:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CST MON NOV 28 2005 .SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE SOUTHEAST SECTIONS EARLY ON TUESDAY. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE FRONT AND THEN TAPER POPS WESTWARD. WILL NEED TO MENTION SOME SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST. SMALL POPS ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE 40S NORTH AND 50S SOUTH. MUCH COOLER ON TUESDAY WITH READINGS IN THE 50S NORTH AND 60S SOUTH. WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS WEAK HIGH PRESSURE REMAINS IN PLACE. RE-ENFORCING SURGE OF COOLER AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE NORTH. HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH. OVERNIGHT LOWS MAINLY IN THE 30S. .LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE AREA. WILL GO WITH SLIGHT CHANCE POPS FOR NOW. STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS PERIOD. HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY. OVERNIGHT LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA- WIDE SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 56 28 56 / 70 10 10 0 ANNISTON 49 58 33 56 / 70 10 10 0 BIRMINGHAM 46 57 33 57 / 60 10 10 0 TUSCALOOSA 46 59 31 59 / 30 10 10 0 CALERA 47 57 33 58 / 60 10 10 0 AUBURN 51 59 37 60 / 70 20 10 0 MONTGOMERY 49 61 32 60 / 70 10 10 0 TROY 53 62 32 61 / 70 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, Nov 28, 5:18 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CST MON NOV 28 2005 ALZ011>015-017>050-291230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 518 PM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING WIND ARE POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA ALONG AND SOUTHEAST OF A LINE FROM SELMA...CLANTON...TALLADEGA...ANNISTON...TO HEFLIN. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS WESTERN ALABAMA NORTHWEST OF THIS SAME LINE. THE SEVERE WEATHER THREAT WILL END IMMEDIATELY BEHIND THE FRONT. IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THROUGH TONIGHT ACROSS SOUTHEAST PORTIONS OF ALABAMA.
In the hours before
Local storm report, Nov 28, 2:47 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD 3 NW HUEYTOWN 33.47N 87.03W
11/28/2005 JEFFERSON AL AMATEUR RADIO
WALL CLOUD AND FUNNEL CLOUD
&&
MBAERLocal storm report, Nov 28, 3:12 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM DOWNBURST HUEYTOWN 33.44N 87.00W
11/28/2005 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERS LINES DOWN, MASTERS RD.
&&
MBAERLocal storm report, Nov 28, 3:15 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL GARDENDALE 33.67N 86.80W
11/28/2005 0.25 INCH JEFFERSON AL AMATEUR RADIO
&&
MBAERSpecial weather statement, Nov 28, 3:22 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 322 PM CST MON NOV 28 2005 ALZ033-034-282145- BIBB-PERRY- 322 PM CST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND BIBB COUNTIES UNTIL 345 PM CST... ...THUNDERSTORM INTENSIFYING RAPIDLY ... AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY INTENSIFYING THUNDERSTORM...10 MILES SOUTH OF BRENT...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRENT... CENTREVILLE...WEST BLOCTON AND MARVEL THROUGH 345 PM CST. THIS STORM MAY SOON BECOME SEVERE...AND IN THIS ENVIRONMENT TORNADOES ARE ALSO POSSIBLE.
Local storm report, Nov 28, 3:24 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TORNADO HUEYTOWN 33.44N 87.00W
11/28/2005 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERS LINES DOWN, MASTERS RD. CORRECTED
&&
MBAERLocal storm report, Nov 28, 3:50 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 SW MONTEVALLO 33.06N 86.91W
11/28/2005 0.75 INCH BIBB AL AMATEUR RADIO
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:26 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Nov 28, 4:05 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Nov 28, 9:54 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 28, 10:53 AM CST | Tornado Warning | BMX | Lowndes | 30 min |
| Nov 28, 11:04 AM CST | Tornado Warning | BMX | Autauga | 26 min |
| Nov 28, 11:30 AM CST | Tornado Warning | BMX | Autauga | 45 min |
| Nov 28, 11:33 AM CST | Tornado Warning | BMX | Lowndes | 42 min |
| Nov 28, 11:51 AM CST | Tornado Warning | BMX | Elmore | 24 min |
| Nov 28, 12:10 PM CST | Tornado Warning | BMX | Coosa | 40 min |
| Nov 28, 12:10 PM CST | Tornado Warning | BMX | Autauga | 35 min |
| Nov 28, 1:33 PM CST | Tornado Warning | BMX | Walker | 42 min |
| Nov 28, 1:52 PM CST | Tornado Warning | BMX | Blount, Jefferson | 38 min |
| Nov 28, 2:32 PM CST | Tornado Warning | BMX | Jefferson | 43 min |
| Nov 28, 3:14 PM CST | Tornado Warning | BMX | Jefferson | 16 min |
| Nov 28, 3:32 PM CST | Tornado Warning | BMX | Bibb | 43 min |
| Nov 28, 3:48 PM CST | Tornado Warning | BMX | Chilton, Shelby | 51 min |
| Nov 28, 3:58 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 22 min |
| Nov 28, 4:13 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Perry | 31 min |
| Nov 28, 4:19 PM CST | Tornado Warning | BMX | Bibb | 4 min |
| Nov 28, 4:23 PM CST | Tornado Warning | BMX | Dallas | 37 min |
| Nov 28, 4:37 PM CST | Tornado Warning | BMX | Perry | 23 min |
| Nov 28, 4:57 PM CST | Tornado Warning | BMX | Chilton | 48 min |
| Nov 28, 4:59 PM CST | Tornado Warning | BMX | Dallas | 16 min |
| Nov 28, 5:42 PM CST | Tornado Warning | BMX | Chilton | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.